Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 89, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 9, 2020, 7:11 PM EDT for 4 counties in Ohio. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2020, 7:11 PM EDT (23:11 UTC)
- Expired
- Jul 9, 2020, 8:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Erie County, OH, Huron County, OH, Sandusky County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:20 PM EDT | TSTM WND DMG | 2 E Bellevue, OH | A COUPLE TREES REPORTED DOWN EAST SIDE OF BELLEVUE. TIME ESTIMATED FROM RADAR. |
| Jul 9, 7:20 PM EDT | TSTM WND DMG | 2 E Bellevue, OH | SIGNIFICANT TREE DAMAGE ALONG STATE ROUTE 113. TIME ESTIMATED FROM RADAR. |
| Jul 9, 7:29 PM EDT | TSTM WND DMG | 1 Wsw Sandusky South, OH | TREE LEANING ON HOME SOUTH SIDE OF SANDUSKY. ALSO A COUPLE OTHER TREES DOWN ACROSS SOUTHERN SIDE OF SANDUSKY. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
901
WUUS51 KCLE 092311
SVRCLE
OHC043-077-143-147-100000-
/O.NEW.KCLE.SV.W.0089.200709T2311Z-200710T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
711 PM EDT Thu Jul 9 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northwestern Huron County in north central Ohio...
Erie County in north central Ohio...
Northeastern Seneca County in northwestern Ohio...
Southeastern Sandusky County in northwestern Ohio...
* Until 800 PM EDT.
* At 711 PM EDT, a severe thunderstorm was located over Bellevue, or
12 miles west of Norwalk, moving north at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Sandusky, Bellevue, Castalia, Monroeville, Flat Rock,
Bloomingville, Sandusky South and Fairview Lanes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4144 8286 4146 8283 4147 8283 4147 8281
4144 8276 4146 8271 4149 8268 4147 8266
4147 8269 4146 8270 4145 8266 4142 8260
4113 8277 4118 8300
TIME...MOT...LOC 2311Z 195DEG 14KT 4125 8285
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
109
WWUS51 KCLE 092327
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
727 PM EDT Thu Jul 9 2020
OHC147-092337-
/O.CAN.KCLE.SV.W.0089.000000T0000Z-200710T0000Z/
Seneca OH-
727 PM EDT Thu Jul 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SENECA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4144 8286 4147 8283 4144 8276 4146 8271
4149 8268 4147 8266 4146 8270 4142 8260
4122 8272 4119 8283 4125 8284 4126 8293
TIME...MOT...LOC 2327Z 209DEG 11KT 4130 8279
$$
OHC043-077-143-100000-
/O.CON.KCLE.SV.W.0089.000000T0000Z-200710T0000Z/
Huron OH-Erie OH-Sandusky OH-
727 PM EDT Thu Jul 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN HURON...ERIE AND SOUTHEASTERN SANDUSKY COUNTIES...
At 727 PM EDT, a severe thunderstorm was located near Bellevue, or 10
miles northwest of Norwalk, moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Sandusky, Bellevue, Castalia, Monroeville, Bloomingville, Sandusky
South and Fairview Lanes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4144 8286 4147 8283 4144 8276 4146 8271
4149 8268 4147 8266 4146 8270 4142 8260
4122 8272 4119 8283 4125 8284 4126 8293
TIME...MOT...LOC 2327Z 209DEG 11KT 4130 8279
HAIL...<.75IN
WIND...60MPH
$$519
WWUS51 KCLE 092343
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
743 PM EDT Thu Jul 9 2020
OHC143-092353-
/O.CAN.KCLE.SV.W.0089.000000T0000Z-200710T0000Z/
Sandusky OH-
743 PM EDT Thu Jul 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANDUSKY COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4147 8266 4146 8270 4142 8260 4122 8271
4121 8275 4121 8283 4127 8284 4139 8279
4144 8276 4146 8271 4149 8268
TIME...MOT...LOC 2343Z 193DEG 13KT 4125 8276
$$
OHC043-077-100000-
/O.CON.KCLE.SV.W.0089.000000T0000Z-200710T0000Z/
Huron OH-Erie OH-
743 PM EDT Thu Jul 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN HURON AND ERIE COUNTIES...
At 743 PM EDT, a severe thunderstorm was located near Bellevue, or 7
miles west of Norwalk, moving north at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Sandusky, Bellevue, Monroeville, Bloomingville, Sandusky South and
Fairview Lanes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4147 8266 4146 8270 4142 8260 4122 8271
4121 8275 4121 8283 4127 8284 4139 8279
4144 8276 4146 8271 4149 8268
TIME...MOT...LOC 2343Z 193DEG 13KT 4125 8276
HAIL...<.75IN
WIND...60MPH
$$519
WWUS51 KCLE 092355
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
755 PM EDT Thu Jul 9 2020
OHC043-077-100004-
/O.EXP.KCLE.SV.W.0089.000000T0000Z-200710T0000Z/
Huron OH-Erie OH-
755 PM EDT Thu Jul 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HURON AND ERIE
COUNTIES WILL EXPIRE AT 800 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4147 8266 4146 8270 4142 8260 4122 8271
4121 8275 4121 8283 4127 8284 4139 8279
4144 8276 4146 8271 4149 8268
TIME...MOT...LOC 2354Z 195DEG 14KT 4128 8275
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:11 PM EDT, 3 hours earlier.
Area forecast discussion, Jul 9, 4:11 PM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Cleveland OH
411 PM EDT Thu Jul 9 2020
.SYNOPSIS...
A cold front over the Midwest will continue east into the Great
Lakes region for Friday. The front will slow over the area on
Friday night and a weak disturbance will ripple through the
front on Saturday. A secondary cold front will push through on
Sunday. High pressure will attempt to build in from the
southwest for the beginning of next week.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Some isolated showers and thunderstorms are present over the
area this afternoon. Expect that coverage will increase over the
next couple of hours as the atmosphere hits its peak in heating
and a lake breeze advances southward, allowing for some
additional lift to initiate convection. While iso/sct showers
and storms are expected, the best coverage will be in NE OH/NW
PA where the lake breeze is strongest and where there is a touch
better moisture. Much of the convective activity will diminish
tonight with the loss of daytime heating. However, some
additional isolated activity is possible overnight in NW OH as
resultant boundaries/convection may allow for convection to
persist, as the cold front approaches from the west for Friday.
Overnight lows should remain in the upper 60s to lower 70s as
some cloud cover should help keep things warm.
Friday will be the first day with more widespread rainfall
across the area as a cold front approaches from the west. With a
very warm air mass over the region ahead of the front, expecting
more showers and thunderstorms to develop over the region. These
will be mostly driven by the instability, as the upper level
flow is fairly weak with the shortwave. There will certainly be
a conditional severe weather threat as there has been the last
several days with the ample instability over the region, which
would be supportive of downbursts. High water content in the
atmosphere with PW values approaching 2" would allow for heavy
rainfall with any storms and a local flood threat is also
possible. The front should be focused for the eastern part of
the area on Friday night where a higher rain threat will remain.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Upper level trough will rotate into the eastern United States by
Sunday and then become split with a slightly building ridge over the
local area Sunday night. A weak cold front will move through the
area late Friday night into Saturday morning along with the upper
level trough. Moisture associated with both features will push east
into the area Friday night into Saturday. As the front and upper
level trough move east Saturday, threat for showers and
thunderstorms will diminish from west to east. A reinforcing cold
front will slide south toward the area Sunday with some limited
residual moisture in place and with day time heating, could see a
shower or thunderstorm develop by the afternoon Sunday and continue
into Sunday night. Temperatures during this period will be in the
coolest during this two week stretch with highs in the lower to
middle 80s in the east and central and upper 80s west Saturday and
lower to middle 80s Sunday. Lows will be in the middle to upper 60s
Saturday night and lower to middle 60s Sunday night.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Amplification of an upper level ridge will take place over the
middle Mississippi Valley region by mid-week and will shift east
over the local area. This will be the precursor to the development
of the next heat wave. Long term outlooks are already indicating
potential for excessive heat by mid-week next week. Models are
suggesting an extensive southwest flow into the local area from the
deep south that will force increasing 1000 to 500 MB thickness
values to around 580 by Wednesday. This will reflect to the surface
as a potential stretch of several 90+ degree days. Upper level
ridging and surface high pressure ridge extending southwest from
Maine into the area will dominate the local area through the middle
and latter part of the week. Dry weather is expected for the most
part except some residual thunderstorm threat Monday and then again
possibly by Thursday as waves of low pressure move northeast along a
stationary frontal boundary. Expecting temperatures to be in the
upper 70s east to lower to middle 80s west Monday, lower 80s east to
upper 80s west Tuesday, upper 80s east and mid 90s west Wednesday,
and lower to middle 90s Thursday. Lows through the period will be in
the 60s except 70s by Wednesday night.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
Mostly VFR conditions are expected through tomorrow. The main
concern for this afternoon and evening will be yet another round
of diurnal shower and thunderstorm activity over the region.
Cumulus clouds have already developed over the region at around
5000 ft. Expect scattered showers and thunderstorms to begin
appearing at any time. At this point, it is very tough to say if
any of these will impact a terminal directly. Therefore, have
maintained windows of vicinity thunder and VFR conditions.
Convection should diminish with the loss of diurnal heating
tonight.
A cold front will approach from the west tomorrow. Winds will
begin out of the south ahead of the front. This system will
bring more widespread rain and perhaps thunderstorms to the
region. Have thrown in some VFR ceilings and vicinity thunder
for tomorrow at several terminals, but this will need to be
further refined with future TAF packages as timing confidence
increases.
Outlook...NON-VFR in a greater coverage of thunderstorms expected
late Friday into Saturday as a front crosses the area.
&&
.MARINE...
Winds will be quite variable and uneventful through much of the
forecast period with winds 10 knots or less. The exception will be
Friday night when winds increase from the northwest around 15 knots
behind a cold front. This will likely warrant the issuance of a
small craft advisory that will linger into Saturday morning.
Otherwise, winds diminish fairly quickly Saturday and go light and
variable once again.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 9 PM EDT this evening for OHZ003-006>011-
017>022-027>033-036>038-047.
PA...None.
MARINE...None.
&&
SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Sefcovic
MARINE...LombardyHazardous weather outlook, Jul 9, 3:40 AM EDT, 15 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 340 AM EDT Thu Jul 9 2020 OHZ003-006>011-017>022-027>033-036>038-047-100745- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron- Medina-Summit-Portage-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox- 340 AM EDT Thu Jul 9 2020 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Hot and humid conditions will lead to heat indices of 95-100 degrees. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms will be capable of producing heavy rain and localized flooding during the afternoon and evening hours through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-100745- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 340 AM EDT Thu Jul 9 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-023-089-PAZ001>003-100745- Lake-Geauga-Ashtabula Inland-Trumbull-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 340 AM EDT Thu Jul 9 2020 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms will be capable of producing heavy rain and localized flooding during the afternoon and evening hours through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 9, 3:01 PM EDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
301 PM EDT Thu Jul 9 2020
OHZ019-091930-
Huron-
301 PM EDT Thu Jul 9 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HURON COUNTY...
At 300 PM EDT, a strong thunderstorm was located near New London, or
11 miles southeast of Norwalk. The storm is nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Norwalk, New London, Wakeman, Greenwich and North Fairfield.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4123 8269 4129 8236 4128 8235 4107 8234
4107 8243 4104 8244 4102 8257
TIME...MOT...LOC 1900Z 168DEG 4KT 4112 8248
LombardySpecial weather statement, Jul 9, 3:58 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Cleveland OH
358 PM EDT Thu Jul 9 2020
OHZ009-019-092045-
Huron-Erie-
358 PM EDT Thu Jul 9 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HURON AND ERIE
COUNTIES...
At 357 PM EDT, a strong thunderstorm was located near Milan, or 8
miles northeast of Norwalk, moving north at 5 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Norwalk, Western Vermilion, Milan, Northern Milan, Wakeman, Berlin
Heights and Birmingham.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4138 8250 4138 8246 4143 8235 4131 8234
4125 8236 4125 8260 4144 8265
TIME...MOT...LOC 1957Z 180DEG 5KT 4133 8249
LombardySpecial weather statement, Jul 9, 6:07 PM EDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Cleveland OH 607 PM EDT Thu Jul 9 2020 OHZ003-006-092245- Wood-Lucas- 607 PM EDT Thu Jul 9 2020 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WOOD AND SOUTHWESTERN LUCAS COUNTIES... At 607 PM EDT, a strong thunderstorm was located near Weston, or 9 miles west of Bowling Green, moving north at 10 mph. Wind gusts up to 50 mph are possible with this storm. LAT...LON 4153 8388 4151 8365 4133 8375 4134 8388 TIME...MOT...LOC 2207Z 191DEG 7KT 4141 8383
Special weather statement, Jul 9, 6:47 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Cleveland OH
647 PM EDT Thu Jul 9 2020
OHZ003-006>008-092330-
Wood-Ottawa-Sandusky-Lucas-
647 PM EDT Thu Jul 9 2020
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...WESTERN SANDUSKY...
NORTHEASTERN WOOD AND NORTHEASTERN LUCAS COUNTIES...
At 646 PM EDT, a strong thunderstorm was located over Elmore, or 10
miles northwest of Fremont, moving north at 10 mph.Other strong
storms were developing along a lake breeze boundary over Lucas
County as well.
Wind gusts up to 50 mph are possible with this storm.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4173 8354 4173 8346 4170 8346 4170 8344
4169 8343 4169 8335 4171 8334 4164 8323
4162 8313 4174 8311 4162 8312 4158 8305
4125 8315 4126 8335 4159 8364
TIME...MOT...LOC 2246Z 199DEG 8KT 4145 8325The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:19 PM EDT | Special Weather Statement | CLE | Crawford | 41 min |
| Jul 9, 3:01 PM EDT | Special Weather Statement | CLE | Huron | 29 min |
| Jul 9, 3:58 PM EDT | Special Weather Statement | CLE | Erie | 47 min |
| Jul 9, 6:07 PM EDT | Special Weather Statement | CLE | Wood | 38 min |
| Jul 9, 6:47 PM EDT | Special Weather Statement | CLE | Lucas, Sandusky | 43 min |
| Jul 9, 7:21 PM EDT | Special Weather Statement | CLE | Crawford | 24 min |
| Jul 9, 7:59 PM EDT | Special Weather Statement | CLE | Erie | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.